Georgia, 2013

Tornadoes and Hail in Georgia, April 28, 2013

April 28, 2013 · NWS FFC · 12 events in 9 counties and zones

A strong upper level trough pushed through the Southeast during the 28th, with showers and thunderstorms developing across north and central Georgia ahead of an approaching cold front. Several thunderstorms were able to reach severe levels, with large hail and damaging winds reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.1 million
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A strong upper level trough pushed through the Southeast during the 28th, with showers and thunderstorms developing across north and central Georgia ahead of an approaching cold front. Several thunderstorms were able to reach severe levels, with large hail and damaging winds reported. Two weak tornadoes also occurred in Coweta and Henry Counties. Thunderstorms with periods of heavy rain over a long duration caused areas of temporary street flooding in northwest Georgia. Minor flooding occurred on several creeks and rivers mainly in this area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 28, 8:48 AM EST, 3 hours 42 minutes earlier.

Area forecast discussion, Apr 28, 8:48 AM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 AM EDT SUN APR 28 2013

.UPDATE...
HAVE DECIDED TO POST A FLASH FLOOD WATCH FOR PORTIONS OF NORTH GA
THROUGH 8 PM THIS EVENING. RAINFALL AMOUNTS OF 1.5 TO 2.0 INCHES
HAVE ALREADY FALLEN OVER MUCH OF NORTH GA... AND ANOTHER 1 TO 2
INCHES IS POSSIBLE TODAY AS A SERIES OF UPPER DISTURBANCES MOVE
ACROSS AND INTERACT WITH A MOIST... AND MODERATELY UNSTABLE
ENVIRONMENT. EXPECT TRAINING OF SHOWERS AND THUNDERSTORMS TODAY...
AND ADDITIONAL MODERATE TO HEAVY RAINS OVER AN ALREADY SATURATED
SOIL COULD RESULT IN SOME LOCALIZED FLOOD/FLASH FLOOD PROBLEMS. THE
FLASH FLOOD THREAT SHOULD GREATLY DIMINISH BY 8 TO 9 PM THIS EVENING
AS MODELS SHOW THE HEAVIER RAINS PUSHING EAST OF THE STATE.

THUNDERSTORMS SHOULD REMAIN UNDER SEVERE LIMITS WITH BRIEF GUSTY
WINDS THE MAIN THREAT DURING THE AFTERNOON. THE REST OF FORECAST
LOOKS ON TRACK AT THIS TIME. /39

.SHORT TERM /TODAY THROUGH MONDAY/...
/ISSUED AT 456 AM EDT SUN APR 28 2013/
UPPER LOW WILL LIFT THROUGH THE OHIO VALLEY TODAY AND INTO THE GREAT
LAKES BY MONDAY. A WEDGE OF COOL AIR COVERS MUCH OF NORTH GEORGIA
THIS MORNING...BUT SHOULD WEAKEN LATER THIS AFTERNOON INTO TONIGHT.
SHORT WAVES IN THE SOUTHWEST FLOW ALOFT WILL HELP RAIN CONTINUE TO
DEVELOP AND SPREAD ACROSS THE CWA THROUGH TONIGHT. BEST CAPE VALUES
REMAIN TO OUR WEST THIS MORNING...BUT INCREASE SOME THIS
AFTERNOON...WITH SOME LOW CAPE LINGERING INTO TONIGHT. SOME
INSTABILITY PERSISTS INTO MONDAY AS UPPER TROUGH CROSS THE STATE. SO
HAVE INCLUDED A MENTION OF THUNDER OVER THE CWA THROUGH MONDAY. POPS
DIMINISH AFTER 06Z MONDAY FROM THE NORTHWEST AND CONTINUE TO
DIMINISH ON MONDAY. HIGHEST RAINFALL AMOUNTS STILL EXPECTED ACROSS
THE NORTH AND WILL HAVE TO WATCH FOR POTENTIAL TRAINING OF RAINFALL.
TEMPERATURES TODAY WILL BE MODIFIED BY RAIN AND EASTERLY WINDS SO
HAVE STAYED ON THE COOL SIDE OF MAV/MET ESPECIALLY NORTHERN AREAS.
OTHERWISE HAVE TAKEN A COMPROMISE BETWEEN THE TWO.

41

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
/ISSUED AT 456 AM EDT SUN APR 28 2013/
GUIDANCE IS OVERALL IN GOOD AGREEMENT WITH MAIN INFLUENCING FEATURES
THROUGHOUT LONG TERM. AS AN UPPER SHORTWAVE EXITS THE FORECAST AREA
MONDAY NIGHT...THE NEXT MAIN FOCUS WILL BE ON THE DEVELOPMENT OF A
WEAK LOW PRESSURE SYSTEM ACROSS THE NORTHERN GULF BY MIDWEEK. THIS
FEATURE LOOKS TO ADVECT SOME GULF AND ATLANTIC MOISTURE INTO THE
AREA STARTING LATE TUESDAY. A STRENGTHENING RIDGE OF HIGH PRESSURE
ALONG THE EASTERN SEABOARD WILL RESULT IN A HYBRID CAD WEDGE
IMPINGING UPON THE AREA FROM THE NORTHEAST BY WEDNESDAY. THIS SHOULD
SERVE TO PRIMARILY LIMIT INSTABILITY IN NORTHERN PORTIONS OF THE
AREA...SO HAVE KEPT HIGHER CHANCE POPS FOR SHOWERS AND THUNDERSTORMS
IN THE SOUTHWEST AND TRENDED LOWER TOWARD THE NORTHEAST. THIS LOOKS
TO BE THE GENERAL PATTERN THROUGH FRIDAY.

A LARGE UPPER LEVEL CUTOFF LOW IS FORECAST TO LINGER ACROSS THE
CENTRAL CONUS BY THE END OF THE WEEK. THIS LOOKS TO PUSH AN OCCLUDED
FRONT NEAR THE WESTERN PORTION OF THE STATE BY SATURDAY SO HAVE
INCREASED POPS ACCORDINGLY. FOR NOW GUIDANCE IS IN PRETTY GOOD
CONSENSUS WITH TIMING OF THE FRONT...THOUGH ANY SHORTWAVE
PERTURBATIONS ROTATING AROUND THE UPPER TROUGH MAY SERVE TO PROVIDE
ENHANCEMENTS TO THE PRECIP CHANCE.

BAKER

&&

.AVIATION...
/ISSUED AT 740 AM EDT SUN APR 28 2013/
12Z UPDATE...
MOSTLY MVFR CEILINGS ACROSS THE TAF SITES TODAY...ALTHOUGH SOME IFR
CEILINGS THIS MORNING. RAIN INCREASING IN COVERAGE TODAY WITH
SCATTERED THUNDERSTORMS POSSIBLE AT ANY TIME BUT HARD TO PINPOINT AT
PARTICULAR TAF SITE. WILL HAVE TO WATCH RADAR TRENDS. EAST TO
SOUTHEAST WINDS WILL BECOME SOUTHWEST BY LATE AFTERNOON TODAY.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON CEILINGS AND WIND SHIFT. MEDIUM TO HIGH ON
OTHER ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  57  77  57 / 100  70  30  20
ATLANTA         68  57  77  60 / 100  60  20  10
BLAIRSVILLE     62  51  74  53 / 100  60  20  20
CARTERSVILLE    70  54  76  54 / 100  60  20  10
COLUMBUS        77  61  80  60 /  80  70  30  10
GAINESVILLE     64  55  76  58 / 100  70  20  20
MACON           77  60  80  57 /  80  70  50  20
ROME            69  53  77  54 / 100  60  20  10
PEACHTREE CITY  69  54  77  53 / 100  60  20  10
VIDALIA         79  63  80  63 /  70  60  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....BAKER
AVIATION...41
Hazardous weather outlook, Apr 28, 11:02 AM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 PM EDT SUN APR 28 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1202 PM EDT SUN APR 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO ISOLATED THUNDERSTORMS ARE LIKELY FOR MUCH OF NORTH
AND CENTRAL GEORGIA TODAY AND TONIGHT. WITH DECENT INSTABILITY AND
MARGINAL SHEAR...THERE IS A CHANCE FOR SOME STRONG STORMS. THE
MAIN THREATS WILL BE OCCASIONAL TO FREQUENT LIGHTNING AND HEAVY
RAIN. GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 1.5 INCHES...ESPECIALLY ACROSS NORTH
GEORGIA...COULD PRODUCE SOME FLASH FLOODING THROUGH 8 PM TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
MONDAY. STORM TOTAL RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES ARE
POSSIBLE ACROSS NORTH GEORGIA WITH 0.5 TO 1.5 INCHES ACROSS CENTRAL
GEORGIA. THE LOWER AMOUNTS SHOULD EXTEND SOUTH. PLEASE CONTINUE
TO MONITOR THE FORECAST FOR FUTURE UPDATES AS ADJUSTMENTS MAY BE
MADE.

WHILE WEAK UPPER RIDGING WILL BUILD IN FOR TUESDAY AND THE SHORTWAVE
WILL NO LONGER BE AN INFLUENCING FACTOR...LINGERING MOISTURE AND
INSTABILITY WILL ALLOW FOR AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS MAINLY ACROSS CENTRAL GEORGIA THROUGH THE REST OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 28, 10:18 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 AM EDT SUN APR 28 2013

GAZ004-005-281615-
1118 AM EDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD AND
MURRAY COUNTIES UNTIL 1215 PM EDT...

AT 1116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND EMBEDDED THUNDERSTORMS OVER WHITFIELD AND MURRAY
COUNTIES...MOVING EAST AT 30 MPH.

SINCE 8 AM THIS MORNING...1.5 TO 1.75 INCHES OF RAIN HAS FALLEN
ACROSS THE AREA...AND AN ADDITIONAL 0.5 INCHES CAN BE EXPECTED OVER
THE NEXT HOUR. RUNOFF WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITFIELD AND MURRAY COUNTIES...INCLUDING AREAS AROUND MILL
CREEK...ROCKY FACE...TUNNEL HILL...TILTON...VARNELL...DALTON...
COHUTTA...NORTH GEORGIA SPEEDWAY...DAWNVILLE...BEAVERDALE...
RAMHURST...CHATSWORTH...SUMAC...ETON AND CARTERS. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3481 8461 3474 8465 3461 8465 3463 8474
      3461 8475 3461 8487 3464 8491 3462 8493
      3462 8505 3472 8505 3472 8513 3481 8514
      3482 8506 3486 8506 3488 8501 3491 8502
      3499 8498 3499 8462
TIME...MOT...LOC 1517Z 257DEG 27KT 3478 8499
Special weather statement, Apr 28, 11:55 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT SUN APR 28 2013

GAZ052-053-281730-
1255 PM EDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN COWETA AND
HEARD COUNTIES UNTIL 130 PM EDT...

AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POWERS CROSSROADS...MOVING NORTHEAST AT 35
MPH.

RAINFALL AMOUNTS BETWEEN 0.5 TO 1 INCH CAN BE EXPECTED ACROSS
COWETA AND HEARD COUNTIES...INCLUDING AREAS AROUND POWERS
CROSSROADS...HANDY...CORINTH...FRANKLIN...ARNCO-SARGENT...MORELAND...
DUNAWAY GARDENS...NEWNAN AND ROSCOE. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3334 8516 3351 8481 3330 8463 3319 8508
TIME...MOT...LOC 1654Z 240DEG 28KT 3332 8496
Special weather statement, Apr 28, 12:18 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
118 PM EDT SUN APR 28 2013

GAZ001>005-011-012-019-281815-
118 PM EDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...
WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND GORDON
COUNTIES UNTIL 215 PM EDT...

AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND EMBEDDED THUNDERSTORMS OVER NORTHWEST GEORGIA...MOVING
EAST AT 35 MPH.

SINCE 8 AM THIS MORNING...1.0 TO 2.0 INCHES OF RAIN HAS FALLEN
ACROSS THE AREA...AND AN ADDITIONAL INCH CAN BE EXPECTED OVER THE
NEXT HOUR.

RUNOFF FROM THESE STORMS WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS WHITFIELD...
WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND GORDON
COUNTIES...INCLUDING AREAS AROUND ARMUCHEE...TIDINGS...JAMES H.
FLOYD STATE PARK...BERRYTON...SUMMERVILLE...TRION...SUBLIGNA...
SUTTLES MILL...NAOMI...CENTER POST...LAFAYETTE...LINWOOD...EVERETT
SPRINGS...OOSTANAULA AND VILLANOW. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

&&

LAT...LON 3500 8462 3475 8464 3474 8465 3458 8465
      3433 8525 3455 8553 3495 8561 3499 8560
TIME...MOT...LOC 1716Z 251DEG 32KT 3455 8516
Special weather statement, Apr 28, 12:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 PM EDT SUN APR 28 2013

GAZ053-054-281800-
125 PM EDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COWETA AND FAYETTE
COUNTIES UNTIL 200 PM EDT...

AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWNAN...MOVING NORTHEAST AT 35 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 1.5 INCHES CAN BE EXPECTED ACROSS
COWETA AND FAYETTE COUNTIES...INCLUDING AREAS AROUND
MORELAND...GRANTVILLE...NEWNAN...MADRAS...THOMAS
CROSSROADS...TURIN...SHARPSBURG...CANNONGATE...PEACHTREE
CITY...TYRONE...SANDY CREEK...KENWOOD...FAYETTEVILLE...INMAN AND
WOOLSEY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3351 8463 3350 8461 3353 8457 3355 8444
      3350 8442 3347 8438 3345 8438 3343 8440
      3341 8439 3336 8440 3322 8482 3323 8484
      3338 8493
TIME...MOT...LOC 1724Z 245DEG 29KT 3334 8478

The radar

The Atlanta radar (KFFC), 20 km away, was scanning. The volume nearest the first event began at 17:32 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 4 hail, 2 tornado. Local standard time, as filed.

Tornado, Coweta

When
April 28, 12:30 PM EST to 12:31 PM EST
Where
Coweta County, 0.74 mi NE of Moreland to 0.88 mi NE of Moreland
Rating
EF0
Path length
0.14 mi
Path width
50 yd
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
33.288, -84.761

A National Weather Service and Emergency Management survey team determined an EF-0 tornado with maximum winds of 85 MPH briefly touched down just east of Moreland near Martin Mill Road and Windom Drive where a 35X35 ft outbuilding used as a workshop was destroyed. A 20 ft pontoon boat and 30 ft camper trailer were thrown about 50 yards and destroyed. The adjacent home sustained minor damage to its patio and roof. Light debris was thrown up to 150 yards. Six medium sized trees were damaged, snapped or uprooted, some of which showed signs of rot.|[04/28/13: Tornado #1, County #1-1, EF0, Coweta, 2013:009].

Hail, Troup

When
April 28, 1:55 PM EST to 2:00 PM EST
Where
Troup County, 0.69 mi N of La Grange to 0.58 mi W of La Grange
Measured
2.75 in hail
Property damage
$1.7 million
Reported by
Public
Coordinates
33.040, -85.030

Several reports were relayed from the public of quarter to baseball sized hail in the LaGrange area. Damage was reported to windows, cars and roofs.

Tornado, Henry

When
April 28, 2:20 PM EST to 2:21 PM EST
Where
Henry County, 3.07 mi NNE of Ola to 3.64 mi NNE of Ola
Rating
EF0
Path length
1.05 mi
Path width
100 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
33.473, -84.038

A National Weather Service survey team determined that a weak EF-0 tornado touched down at Turner Church Road and North Ola Road. A tree was downed at that location. The tornado then lifted and touched down in the Sleepy Hollow subdivision where most of its damage occurred. Five houses had damaged siding, six trees were downed and an outbuilding had damage to its roof. The tornado lifted just east of the subdivision. Eyewitnesses reported rotation and that they received the warning in plenty of time to seek shelter.|[04/28/13: Tornado #2, County #1-1, EF0, Henry, 2013:010].

Thunderstorm Wind, Henry

When
April 28, 2:30 PM EST
Where
Henry County, 1.98 mi S of Kelleytown
Measured
40 kt (46 mph) estimated gust
Property damage
$250
Reported by
NWS Employee
Coordinates
33.501, -84.080

A National Weather Service employee reported a large oak tree down along Georgia Highway 20 northeast of McDonough.

Hail, Newton

When
April 28, 2:43 PM EST to 2:47 PM EST
Where
Newton County, 1.34 mi ENE of Porterdale
Measured
1.75 in hail
Property damage
$1.2 million
Reported by
Public
Coordinates
33.580, -83.880

The public reported golf ball sized hail across Covington.

Hail, Newton

When
April 28, 2:56 PM EST to 3:01 PM EST
Where
Newton County, 1.5 mi NNW of Fairfield
Measured
1 in hail
Reported by
Public
Coordinates
33.600, -83.830

The public reported quarter sized hail in Covington.

Thunderstorm Wind, Greene

When
April 28, 3:47 PM EST
Where
Greene County, 0.6 mi WSW of Union Pt
Measured
40 kt (46 mph) estimated gust
Property damage
$250
Reported by
Emergency Manager
Coordinates
33.615, -83.079

The Greene County Emergency Manager relayed a report of a tree down near Union Point.

Hail, Wilkes

When
April 28, 3:55 PM EST to 4:00 PM EST
Where
Wilkes County, 1.8 mi NW of Brickhouse
Measured
1 in hail
Reported by
911 Call Center
Coordinates
33.690, -82.800

The Wilkes County 911 Center reported quarter sized hail southwest of Washington.

Thunderstorm Wind, Macon

When
April 28, 3:55 PM EST
Where
Macon County, 0.9 mi SE of Oglethorpe
Measured
45 kt (52 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
32.290, -84.060

The broadcast media relayed a report of four trees down in Oglethorpe. One tree fell on a car.

Thunderstorm Wind, Wilkes

When
April 28, 4:05 PM EST
Where
Wilkes County, 0.9 mi NW of Washington
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.740, -82.740

The Wilkes County Emergency Manager relayed a report of a tree and several power lines down on Troke Drive off Highway 47.

Thunderstorm Wind, Crawford

When
April 28, 4:42 PM EST
Where
Crawford County, 3.57 mi NE of Lee Pope
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.630, -83.900

The Crawford County Emergency Manager relayed a report of four trees down in the southern part of the county.

Thunderstorm Wind, Houston

When
April 28, 4:51 PM EST
Where
Houston County, 1.75 mi W of Wallston
Measured
40 kt (46 mph) estimated gust
Property damage
$250
Reported by
Broadcast Media
Coordinates
32.620, -83.630

The broadcast media relayed reports of a tree down in Warner Robins.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyThe tornado archive for Georgia, 2013Warnings in Georgia, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445194, 445185, 445196, 445195, 445186, 445187, 445192, 445188, 445189, 445193, 445190, 445191.